Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, my name is Graeme Smith, i am 22 Y/O,About amonth ago me and my family caught a nasty stomach bug, we had very bad sickness and diarrhea,That took around 5 -8 days to get better for me.After it was gone, i still did not feel right, and i could not go to the toilet, so i pressumed it was constipation, i went to the doctors and they gave me lactulose which helped me go to the toilet, but i still felt funny,I noticed i was always kinda bloated and every time i ate, my stomach just inflated and i looked pregnant, then i would get a horrible full/bloated feeling even though i did not eat much.I went back to my doctors and he said it sounds like my stomach lining is having a few problems and it was because of the sickness me and my family had.So he gave me lansoprazole meds, they started to help a little, i could eat a bit more without problems, and i was going to the toilet normally.Then 3 days ago, i had chips from a fish n chip shop, and my stomach got big again, and i had the worst stomach pains, i felt like i was going to throw up and diarrhea started. Today, my stomach STILL hurts i keep feeling the need to go to the toilet, but im sure there is nothing left in me, so it is just sort of clear liquid coming out!I went back to my doctor, and all he said was "stick to the meds i gave you" and then gave me another month supply of them! I really do not want to deal with this for another month!As a side not, there has been NO blood in my stools!My mother has been having kinda the same thing but for longer, she has been having bloody stools though. She had a Sigmoidoscopy and they found a big polyp (i think that is what it is called)I am worried i might have one too or something like IBS!! Any help please? 

Loading...

At 22 it is very very unlikely you have a polyp.  Having said that, at 40 discuss polyp screening with your GP, and tell them about your mum.

I do not agree with your doctor's decision, assuming your description to each of us was similar.  

My understanding is you have tenesmus (need to poo) after defecation combined with watery poo and unnusual bloating.  To me this suggests intestinal obstruction.  Get a new doctor and an ultrasound.

You doctor's approach looks like GERD therapy (not ulcer therapy as lansoprazole is not indicated as primary treatment), nothing in your story suggests this.  Further, laculose should have cleared any buildup of stool from constipation by now, meaning the tenesmus should not be waved away with "stick to the meds i gave you".

Reply

Loading...

Well, i decided to go to the hospital today to get some answers,

The Dr i went to said that i have gastroenteritis, i originally thought gastroenteritis was just a stomach flu and was a couple day thing, but he said there can be 'after effects' and i need to take the 6 weeks of meds i was given.



Honestly, im still not happy about it, as all he did was poke my stomach, i would prefer to have a scan, or a blood test, i suppose i will just have to see how these tablets go :(
Reply

Loading...

It may be gastroenteritis. There's a bunch of causes, some can last quite a while. You'll be able to work out what the doctor thinks it is by googling the drug name.
Reply

Loading...